hand foot syndrome

hello has anyone else experience of this? I finished my chemo begining of december, had problems with feet and hands all through my treatment but still get really sore, itchy and burning hands and feet and seems to be getting worse. On regular pain killers and been put on B complex but its effecting my ability to work now. Am always dropping things and cannot stand for long, have to keep sitting down. Not able to find out much about it being a long term problem, so any advice please?

Hi Irene
Sorry I can’t give any advice but hope others come along who can as I’ll be most interested in their ideas. Was it Capecitamine (Xeloda) that you were on? I’m currently on my third lots of it and my feet are bad - last tablet of this dose tomorrow so hopefully they will recover again in the following week… but yes, not easy to stand up on today and don’t really want to go for a walk but not too bad until today. MY Onc did recommend Vit B to me along with Urea type creams that I use on both my hands and feet as both get affected like you…
Hoping some advice comes along and that things improve for you soon
Fran

Hi, is it to do with peripheral neuropathy? I have hands and feet that feel numb, hot, pins and needles and scratchy too? Im on taxol and avastin and am told it is the taxol. I really hope it does not get much worse as ive been told it may be dose limiting and i dont want to reduce the dose. Is this the same as you?
Sadie Xx

Hi all

I have 3 FEC and then 3 TAX and finished last one on 15th Feb 2011. I still have residual peripepheral neuropathy with my feet the most difficult to tolerate. My feet still feel as thought there is iced water running through the ball of my feet and my toes. Not always, but still quite significant. I was told by bcn that this can continue for 6 months whilst the chemo is still in the system and in some small percentage that this may not go away.
I do hope that it passes as I find it very difficult to know what to wear on my feet. Feet best without any shoes and socks…not particularly suitable for outdoors and going to work!
I hope that the symptoms subside soon for everyone. J.

hi
know exactly where you are coming from.I am a year past chemo and still have real problems with my feet.Over the last year I have spent a fortune on shoes,initially because I got the feeling back in my toes so found out I had purchased shoes which did not fit!Now my problem is my 2 big toes,both have gone black and the nails have thickened.After much shoe research I have found a pair of shoes that are actually comfy.I have found buying a half size bigger helps and a shoe with a strap is also useful.I have also found shoes not completely flat are more comfy as it relieves the pressure on the toes.
good luck

Linda xxx

Hi thank you for all your comments and advise know not alone now and yes I had the 3 FEC and then 3 TAX and it is peripheral neuropathy just hard to spell.So hope it will be better soon as its 6 months since last chemo now. Sometimes feet really burn and the best way to ease it is a bowl of cold water, bliss… but will try the urea cream too. Have got some good insoles too called “happy feet” which I often wear inside my socks which stops the friction.